Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Have sleep disturbance due to fibromyalgia and arthritis. Tried melatotin, valerian. Further?

I have sleep disturbance due to fibromyalgia and arthritis . I have tried melatonin , valerian, and other herbal supplements and they may work 2 or 3 days but then not at all. I have tried ambien which causes memory loss and lunesta which raised my blood pressure and my interoccular pressure(I have glaucoma). What do you suggest I try next? The sleep is so important in order to deal with my work effectively and with having arthritis and fibromyalgia. My doctor suggested Lexapro but I am afraid of the side effects.
Asked On : Sun, 27 Jan 2013
Answers:  1 Views:  83
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
management of fibromyalgia and arthritis has a particular treatment plan. Corticosteroids, anti inflammatory drugs and immuno suppressants are most commonly used drugs. I think you should follow the prescription of your doctor. Determining an effective treatment varies from patient to patient and usually takes some time.
Traditional herbs are of therapeutic value, but I believe with the conditions you have, we have available and test drugs for them. Its better to succumb to scientifically valid medicine, for it permits follow up and easy modification when need be.
I suggest you revisit or comply to your doctor s prescription, while not hesitating to inform him on any unpleasant effects you might realize while taking the drugs.
Luchuo, MD
Answered: Wed, 30 Jan 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor